This was my third course and Tygacil and Levaquin. It started out okay, as I was able to sleep through the nausea, but the next day I had reflux and an uncomfortable feeling- sort of like I had swallowed a beach ball. For this reason I changed dosing to every 2 days…(M,Th, and Sunday).
After the second IV drug day (Thur), I had a very hard night. A lot of nausea and when I got up to get a bucket to heave in, my legs began to shake/?hop uncontrollably. When I got back into bed I began to shake and had strange breathing- almost like my diaphragm was in spasm. It felt a bit like a seizure, but I conscious. It lasted about 10 minutes and then when it was over the nausea was miraculously gone. I think the nausea was die off, not a drug reaction. The next 2 days I felt surprisingly good. Active, happy, productive- slight insomnia but less than previous and no mania and very little OCD (too bad, my house could have used a "spiff up").
Unfortunately, the "beach ball," grew back in my stomach and I was just unable to ponder any more Tygacil. The nausea increased and I was able to do only Levaquin, and finally Dr J advised me to stop the Tygacil and switch to Meropenem (Merrem) the next Monday. I had made it through 13 doses of Tygacil (I think that was the count, it was all sort of a blur), and I was officially through the toughest part of the protocol.
Horrible as it was, it was working. In the weeks to follow I was to begin regaining my life.